American Nuclear Society
Home

Home / Publications / Journals / Nuclear Science and Engineering / Volume 140 / Number 1 / Pages 51-69

An Asymptotic Study of Discretized Transport Equations in the Fokker-Planck Limit

Shawn D. Pautz, Marvin L. Adams

Nuclear Science and Engineering / Volume 140 / Number 1 / January 2002 / Pages 51-69

Technical Paper

Recent analyses have shown that the Fokker-Planck equation is an asymptotic limit of the transport equation given a forward-peaked scattering kernel satisfying certain constraints. Discretized transport equations in the same limit are studied, both by asymptotic analysis and by numerical testing. It is shown that spatially discretized discrete ordinates transport solutions can be accurate in this limit if and only if the scattering operator is handled in a certain nonstandard way.

 
Questions or comments about the site? Contact the ANS Webmaster.
advertisement